Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
A note on the invariance of the distribution of the maximum
University of Copenhagen.
Swedish National Road and Transport Research Institute, Society, environment and transport, Transport economics.ORCID iD: 0000-0002-0258-7218
KTH.
KTH.
2018 (English)In: Journal of Mathematical Economics, ISSN 0304-4068, E-ISSN 1873-1538, Vol. 74, p. 56-61Article in journal (Refereed) Published
Abstract [en]

Many models in economics involve discrete choices where a decision-maker selects the best alternative from a finite set. Viewing the array of values of the alternatives as a random vector, the decision-maker draws a realization and chooses the alternative with the highest value. The analyst is then interested in the choice probabilities and in the value of the best alternative. The random vector has the invariance property if the distribution of the value of a specific alternative, conditional on that alternative being chosen, is the same, regardless of which alternative is considered. This note shows that the invariance property holds if and only if the marginal distributions of the random components are positive powers of each other, even when allowing for quite general statistical dependence among the random components. We illustrate the analytical power of the invariance property by way of examples.

Place, publisher, year, edition, pages
Elsevier B.V. , 2018. Vol. 74, p. 56-61
Keywords [en]
Economics, Decision process, Mathematical model
National Category
Economics
Research subject
00 Road: General works, surveys, comprehensive works, 02 Road: Economics
Identifiers
URN: urn:nbn:se:vti:diva-12697DOI: 10.1016/j.jmateco.2017.10.005Scopus ID: 2-s2.0-85035079879OAI: oai:DiVA.org:vti-12697DiVA, id: diva2:1168748
Available from: 2017-12-21 Created: 2017-12-21 Last updated: 2018-01-11Bibliographically approved

Open Access in DiVA

No full text in DiVA

Other links

Publisher's full textScopus

Authority records BETA

Lindberg, Per Olov

Search in DiVA

By author/editor
Lindberg, Per Olov
By organisation
Transport economics
In the same journal
Journal of Mathematical Economics
Economics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 45 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf